Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Aug 30, 2009, 4:57 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2009, 4:57 PM CDT (21:57 UTC)
- Expired
- Aug 30, 2009, 5:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 30 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 302157
TORCRP
TXC355-409-302215-
/O.NEW.KCRP.TO.W.0012.090830T2157Z-090830T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 PM CDT SUN AUG 30 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN NUECES COUNTY IN SOUTH TEXAS...
EXTREME SOUTHEASTERN SAN PATRICIO COUNTY IN SOUTH TEXAS...
* UNTIL 515 PM CDT
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MUSTANG
ISLAND STATE PARK...OR 10 MILES SOUTHWEST OF PORT ARANSAS. THIS
STORM WAS MOVING SOUTH AROUND 10 MPH.
* THE TORNADO WILL BE NEAR...
MUSTANG ISLAND STATE PARK...8 MILES NORTHEAST OF PADRE ISLES
COUNTRY CLUB...9 MILES NORTHEAST OF FLOUR BLUFF AND 9 MILES EAST OF
TEXAS A
M UNIVERSITY CORPUS CHRISTI BY 515 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2769 9743 2774 9734 2770 9726 2766 9726
2764 9721 2778 9712 2781 9718 2780 9722
2782 9718 2778 9712 2780 9711 2782 9715
2782 9714 2780 9706 2758 9721 2759 9726
2764 9727 2758 9730
TIME...MOT...LOC 2157Z 018DEG 1KT 2772 9718
$$
GW1 follow-up statement
000
WWUS54 KCRP 302209
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
509 PM CDT SUN AUG 30 2009
TXC409-302218-
/O.CAN.KCRP.TO.W.0012.000000T0000Z-090830T2215Z/
SAN PATRICIO-
509 PM CDT SUN AUG 30 2009
...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN SAN PATRICIO COUNTY
IS CANCELLED...
THE BEST PART OF THE STORM HAS MOVED OUT OF THE AREA.
LAT...LON 2769 9743 2770 9726 2766 9726 2764 9721
2778 9712 2781 9718 2782 9718 2778 9712
2780 9711 2782 9715 2782 9714 2778 9707
2758 9721 2759 9726 2764 9727 2761 9729
TIME...MOT...LOC 2208Z 018DEG 1KT 2772 9718
$$
TXC355-302215-
/O.CON.KCRP.TO.W.0012.000000T0000Z-090830T2215Z/
NUECES-
509 PM CDT SUN AUG 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EAST
CENTRAL NUECES COUNTY...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SOME ROTATION NEAR MUSTANG ISLAND STATE PARK...OR 10 MILES
SOUTHWEST OF PORT ARANSAS. THIS STORM WILL SHORTLY MOVE INTO THE
GULF WATERS NEAR OR SHORTLY AFTER 515 PM.
LAT...LON 2769 9743 2770 9726 2766 9726 2764 9721
2778 9712 2781 9718 2782 9718 2778 9712
2780 9711 2782 9715 2782 9714 2778 9707
2758 9721 2759 9726 2764 9727 2761 9729
TIME...MOT...LOC 2208Z 018DEG 1KT 2772 9718
$$
GWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 30, 3:07 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 30, 3:07 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 307 PM CDT SUN AUG 30 2009 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...SCATTERED AIR MASS/MESOSCALE BOUNDARY INTERACTION CONVECTION ACROSS SOUTH TEXAS THIS AFTERNOON SHOULD WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. DEEP TROPICAL MOISTURE WILL CONTINUE TO LURK ACROSS THE WEST-CENTRAL GULF THROUGH TONIGHT. HOWEVER...THE CONVECTIVE ACTIVITY ASSOCIATED WITH THIS DEEP MOISTURE HAS THE POTENTIAL TO DRIFT INTO THE OFFSHORE WATERS LATER TONIGHT INTO THE EARLY MORNING HOURS. THE SHORT-RANGE MODELS CONTINUE TO SHOW AN UNSETTLED WEATHER PATTERN THROUGH MONDAY NIGHT. THE MODELS CONTINUE TO PROG A GENERAL TREND OF INCREASING MOISTURE FROM THE UPPER MEXICAN COAST INTO THE LOWER TEXAS COAST BY MONDAY. HOWEVER...THE GFS IS MORE AGGRESSIVE THAN THE NAM IN SPINNING UP AN INVERTED SURFACE TROUGH INTO THE LOWER TEXAS COAST MONDAY. FOR NOW WILL SPLIT THE DIFFERENCE WITH RESPECT TO POPS BETWEEN THE NAM/GFS AND WILL MAINTAIN THE CURRENT POP CONFIGURATION OF SLIGHT CHANCE POPS ACROSS THE COASTAL WATERS AND SOUTHERN PORTIONS OF THE CWA BOTH MONDAY AND MONDAY NIGHT GIVEN THE INCREASING MOISTURE. TEMPERATURES THROUGH THE PERIOD SHOULD BE ABOUT A CATEGORY ABOVE NORMAL. && .LONG TERM (TUESDAY THROUGH MONDAY)...BIG QUESTION IN THE EXTENDED FORECAST WILL BE WHICH AIRMASS WILL WIN OUT? WILL IT BE THE DRY CONTINENTAL AIRMASS PUSHING IN BEHIND THE WEAK FRONT THAT IS NEARLY STATIONARY ACROSS THE REGION...OR THE MOIST TROPICAL AIRMASS POOLED ACROSS THE WESTERN GULF? THE GFS HAS ONCE AGAIN COME IN WET AT 12Z AS IT SHOWS AN INVERTED TROUGH DEVELOPING IN THE MOISTURE POOL AND DRIFTING NORTH BACK INTO THE COASTAL BEND TUESDAY BEFORE BEING PUSHED BACK TO THE SW BY REINFORCING HIGH PRESSURE. OTHER MODELS ARE ALL LESS AGGRESSIVE WITH THE MOISTURE INCREASE AND SOME DO NOT SHOW IT AFFECTING THE REGION AT ALL. HAVE FOLLOWED THE NAM AND ECMWF SOLNS WHICH ARE A COMPROMISE AND WENT WITH THE LOWER MET POPS. THIS STILL MEANS INCREASING POPS TO CHC CAT ACROSS SRN/SWRN AREAS ON TUE W/ SLT CHC/ISOLD POPS ACROSS THE N AND NE. WILL SHOW DECREASING POPS ON WED AS THE REINFORCING DRY PUNCH ARRIVES AND WILL NOT MENTION THE GHOST 10 POPS SHOW IN GRIDS FOR THU-FRI. GFS AND ECMWF BOTH SHOW A TROPICAL WAVE MVG INTO THE REGION NEXT WEEKEND AND WILL SHOW POPS INCREASING ON SUN ONCE AGAIN. TEMPS STILL LOOK TOO LOW THROUGH THE PERIOD AND WILL STAY A FEW DEGREES ABOVE MOS VALUES WRT HIGH TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 95 74 95 74 / 10 20 20 30 20 VICTORIA 71 96 71 98 71 / 10 10 10 20 20 LAREDO 77 98 76 99 77 / 10 20 20 30 30 ALICE 75 100 74 98 74 / 10 20 20 40 10 ROCKPORT 77 94 77 94 77 / 10 20 10 20 10 COTULLA 70 97 71 98 71 / 10 10 10 20 20 KINGSVILLE 73 96 74 94 72 / 10 20 20 30 20 NAVY CORPUS 76 93 77 92 77 / 10 20 20 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TM/95...SHORT TERM MJG/88...LONG TERM
Hazardous weather outlook, Aug 30, 5:31 AM CDT, 11 hours 26 minutes before
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
In the hours before
Local storm report, Aug 30, 4:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 PM CDT SUN AUG 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 7 SW ROCKPORT 27.97N 97.13W
08/30/2009 ARANSAS TX PUBLIC
PUBLIC REPORTED TORNADO ALONG HIGHWAY 188
0359 PM TORNADO 3 N ARANSAS PASS 27.93N 97.14W
08/30/2009 ARANSAS TX PUBLIC
PUBLIC REPORTED TORNADO ALONG HIGHWAY 35
&&
CBSpecial weather statement, Aug 30, 4:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 422 PM CDT SUN AUG 30 2009 TXZ239-302215- WEBB- 422 PM CDT SUN AUG 30 2009 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS NEAR RANCHOS PENITAS WEST...OR 12 MILES NORTHWEST OF LAREDO...AS WELL AS NEAR RANCHOS PENITAS WEST...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
Special weather statement, Aug 30, 4:44 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 444 PM CDT SUN AUG 30 2009 TXZ242-243-302245- KLEBERG-NUECES- 444 PM CDT SUN AUG 30 2009 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CORPUS CHRISTI INTERNATIONAL AIRPORT...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:50 PM CDT | Special Marine Warning | CRP | 85 min | |
| Aug 30, 3:56 PM CDT | Tornado Warning | CRP | Aransas, Nueces, San Patricio | 64 min |
| Aug 30, 4:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 62 min |
| Aug 30, 5:33 PM CDT | Special Marine Warning | CRP | 103 min | |
| Aug 30, 6:11 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 48 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.